MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 36MM COCR MOD HD STD; PROSTHETIC, HIP

ZIMMER BIOMET, INC. 36MM COCR MOD HD STD; PROSTHETIC, HIP
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices: item# 12-151413 item name: echo hip fx lat femoral 13mm lot# 623710; item# 110010245 item name: g7 osseoti 4 hole shell 54mm f lot# 6833713; item# 30123606 item name: g7 vit e high wall lnr 36mm f lot# 64797292.Product has been returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported during an initial hip arthroplasty when the surgeon impacted femoral head onto femoral stem, the implant did not engage taper.A new head was opened and utilized and new head engaged onto same stem.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.One 36mm cocr mod hd std item# 11-363662 lot# 706880 was returned and evaluated.Upon visual inspection there is no visible damage to the device either in the taper or on the outside diameter.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Medical records were not provided.Radiographs were received and identified that images are of left hip preplanning image and one of immediate post implant.As the complaint is for issues with head and taper during implantation, neither of these images would assist in the investigation, therefor images will not be submitted for review.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
36MM COCR MOD HD STD
Common Device Name
PROSTHETIC, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11197325
Report Number0001825034-2021-00115
Device Sequence Number13622520
Product Code JDI
UDI-Device Identifier00887868307959
UDI-Public(01)00887868307959
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K032396
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number11-363662
Device Lot Number706880
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer04/14/2021
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1